| THIS MESSAGE BOARD IS NO LONGER ACTIVE.
TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE |
| | Re: side effects of oxycontin and possible alternative pain meds
Re: side effects of oxycontin and possible alternative pain meds
[ Back to Messages
Posted by John Honsaker
on April 05, 2000 at 16:19:02:
In Reply to: side effects of oxycontin and possible alternative pain meds posted by deb on April 05, 2000 at 11:07:39:
: my husband suffers from chronic back pain due to an accident 4 1/2 years ago. he fractured l4 and now contends with arachnodities (sp.?) in stage 2. he was originally on vicoden but had some liver enzyme side effects and was switched to oxycontin. since taking this drug, i have noticed a personality change (very irritable and very difficult to live with) is this a side effect? and is there alternative paid meds that he could use to give him the same or more relief but without the irratibility?
I am on 20mg x2 of oxycoton My dr. said that pain meds in general cause a chemical imbalance in the brain that causes depression to worsen. That is why most cronic pain people also take anti-depressents. If your husband isn't taking any anti-depressents he should discuss them with his doctor. I have also found that I get 'agitated' very easily when trying to do two things at once. Even simple things like watching TV and talking to my wife. My short term memory seems to be gone, but I can sleep if I am not to active and my base pain isn't to bad if I lie down most of the time. These two things are worth the aggitation. I am going to talk to my doctor about this in our next meeting. My vote would be yes.
Good luck and God bless
All times are GMT -7. The time now is 02:32 AM.
Site owned and operated by HealthBoards.comô
Do not copy or redistribute in any form!